MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS CATALYST 6 .060IN ID X 132CM - US; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK AXS CATALYST 6 .060IN ID X 132CM - US; CATHETER, PERCUTANEOUS
Model Number M003IC0601320
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that during the procedure of acute ischemic stroke case, the patient's blood vessel were so tortuous that it was difficult to enter a catheter to perform thrombectomy at mca.To penetrate the blocked blood vessel, the physician used competitor product twice but was not able to perform thrombectomy.Then the physician used a microcatheter (subject device) to treat cerebral infarction.During the procedure, the distal part of the subject microcatheter was cut off and the maker band on it was partially cut off.The cut off portion of the marker went to the blocked mca thrombus side of the patient's blood vessels.The physician could not retrieve the broken portion of the maker and finished the procedure.No further information is available.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the catheter was seen to be kinked bent from 112cm onwards and the catheter tip was seen to be broken/fractured.Functional inspection was not carried out due to condition of returned device.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.This can confirm the as reported and as well as the as analyzed will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description

Brand Name
AXS CATALYST 6 .060IN ID X 132CM - US
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11992092
Report Number3008881809-2021-00248
Device Sequence Number3215627
Product Code DQY
UDI-Device Identifier07613327012033
UDI-Public07613327012033
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K183463
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2022
Device Model NumberM003IC0601320
Device Catalogue NumberM003IC0601320
Device Lot Number22359261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN CATHETERS; UNKNOWN CATHETERS
Outcome Attributed to Adverse Event Other;